It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board


Bipolar Disorder Board Index


Saw my pdoc the other day. I told him that I was feeling revved up a lot, overtalking, etc, though I am functional. Just not living life to its best. I asked about going back to lithium and, with the $$ I'll save, buying a Blackberry to organize my life better. (The lithium con for me was short-term memory problems which resulted in my missing appts, like his ;) ) He said he'd like to try 2 other options 1st:

1. Increase lamictal to 200mg
2. If that doesn't work - add in lithium to lamictal

I am soooo tired right now :yawn: I think that ativan is still in me from yesterday afternoon. Can a .5mg ativan effect a person for 24hrs? I thought it just worked for a few hours.
[QUOTE=Elf_Ears;4021363]Saw my pdoc the other day. I told him that I was feeling revved up a lot, overtalking, etc, though I am functional. Just not living life to its best. I asked about going back to lithium and, with the $$ I'll save, buying a Blackberry to organize my life better. (The lithium con for me was short-term memory problems which resulted in my missing appts, like his ;) ) He said he'd like to try 2 other options 1st:

1. Increase lamictal to 200mg
2. If that doesn't work - add in lithium to lamictal

I am soooo tired right now :yawn: I think that ativan is still in me from yesterday afternoon. Can a .5mg ativan effect a person for 24hrs? I thought it just worked for a few hours.[/QUOTE]

Meds affect each of us differently. I took Ativan when I was IP in 2006 for anxiety, but I don't remember what kind of a reaction I had to it. All I know is that it helped calm me down based on what was written in my daily medical records.

I can say that Ativan is more fast acting than Klonopin. Klonopin takes longer to work, but remains in your system for 8-12 hours.

As for your Ativan dose, .5mg is very low. The average dose of Ativan is 1-6mg.

I can see why your pdoc wants to raise Lamictal to 200mg since that is the maximum therapeutic dose. You may find that increasing your dose from 150mg to 200mg is effective in stabilizing your moods.

It isn't uncommon to add a small dose of Lithium to a mood stabilizer if needed. This is what my pdoc wanted to do in my case if my Prozac did not help improve my depression. Prozac took 8 weeks to start working, but now that I'm doing better, I don't see any reason to add Lithium.

If I were you, I'd give the increased dose of Lamictal a try and if that doesn't help, try adding Lithium.

By the way, how has your sleep been lately? It's also possible that lack of sleep could be making you feel tired.

I hope one of the alternatives your pdoc suggested helps.





All times are GMT -7. The time now is 12:19 PM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!